Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2008, 2:37 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 2:37 AM CDT (07:37 UTC)
- Expired
- Jun 29, 2008, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:30 AM CDT | FLASH FLOOD | Chandler, TX | A ROAD WAS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 290738
FFWFWD
TXC213-467-291030-
/O.NEW.KFWD.FF.W.0052.080629T0737Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN NORTHEAST TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 530 AM CDT
* AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM WILLS
POINT TO 8 MILES SOUTHEAST OF TRINIDAD...MOVING SOUTHEAST AT 12
MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 530 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...PURTIS CREEK STATE PARK...EDGEWOOD...FRUITVALE...GRAND
SALINE...CANTON...VAN...ATHENS...EDOM...BROWNSBORO...COFFEE CITY
AND CHANDLER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER
RECEDES.
LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
3209 9610 3212 9612 3216 9611 3218 9616
3222 9615 3221 9616 3236 9619 3236 9607
3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 0737Z 336DEG 10KT 3270 9599 3202 9602
$$
922 follow-up statements
000
WGUS74 KFWD 290856
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT SUN JUN 29 2008
TXC213-467-291030-
/O.CON.KFWD.FF.W.0052.000000T0000Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN ZANDT TX-HENDERSON TX-
355 AM CDT SUN JUN 29 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
HENDERSON AND VAN ZANDT COUNTIES...
AT 355 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
SOUTHWEST OF CANTON TO 25 MILES SOUTH OF MALAKOFF...MOVING
SOUTHEAST AT 11 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 530
AM CDT. LAW ENFORCEMENT REPORTED A ROAD WAS WASHED OUT IN CHANDLER.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE VAN...ATHENS...EDOM...COFFEE CITY...CHANDLER AND BROWNSBORO.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
3209 9610 3212 9612 3216 9611 3218 9616
3222 9615 3221 9616 3236 9619 3236 9607
3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 0855Z 336DEG 10KT 3250 9589 3182 9592
$$
13000
WGUS74 KFWD 291029
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 AM CDT SUN JUN 29 2008
TXC213-467-291038-
/O.EXP.KFWD.FF.W.0052.000000T0000Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN ZANDT TX-HENDERSON TX-
528 AM CDT SUN JUN 29 2008
...THE FLASH FLOOD WARNING FOR HENDERSON AND VAN ZANDT COUNTIES
EXPIRES AT 530 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT RAIN WILL
CONTINUE THROUGH 6 AM CDT...POSSIBLY RESULTING IN ANOTHER ONE TO TWO
TENTHS OF AN INCH OF RAINFALL.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
3209 9610 3212 9612 3216 9611 3218 9616
3222 9615 3221 9616 3236 9619 3236 9607
3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 1028Z 336DEG 10KT 3226 9577 3158 9580
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:59 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 28, 11:59 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1159 PM CDT SAT JUN 28 2008 .AVIATION... ATMOSPHERE STABILIZED AFTER THIS EVENINGS CONVECTION AND WILL SHOW VFR THROUGH THE NEXT 24 HOURS. WINDS WILL BE LIGHT AND FROM THE EAST OVERNIGHT...WITH GRADUAL BACKING TO THE NORTH TOMORROW MORNING. TR.92 && .UPDATE... 758 PM CDT COUNTIES WITHIN THE RAIN-COOLED AIR HAVE BEEN REMOVED FROM THE WATCH BOXES. OUTFLOW CONTINUES SURGING SOUTHWARD...AND HAVE UPDATED HOURLY TEMPERATURES TO ACCOUNT FOR THIS. GUSTY SOUTHERLY WINDS ALSO OCCURRING IN STRATIFORM RAIN REGION BEHIND CONVECTIVE ACTIVITY. AFTER CONVECTION DIMINISHES LATER THIS EVENING...SOUTH WINDS WILL DOMINATE...AND TEMPERATURES MAY CLIMB A BIT IN LOCATIONS WERE TEMPERATURES HAVE FALLEN IN THE UPPER 60S AND LOWER 70S. 25 && .CLIMATE... 758 PM CDT TODAY (JUNE 28) WAS THE FIRST 100-DEGREE DAY OF THE SEASON AT WACO REGIONAL AIRPORT. THE AVERAGE DATE FOR THE FIRST TRIPLE-DIGIT HIGH TEMPERATURE IS JULY 5. && .AVIATION... 415 PM CDT THUNDERSTORMS WILL CONTINUE TO ORGANIZE ALONG CONVERGENT BOUNDARY DRAPED ACROSS THE RED RIVER VALLEY. EXPECT OUTFLOW BOUNDARY TO EMERGE FROM INTENSIFYING COLD POOL AND HELP PUSH STORMS TO THE SOUTH EARLY THIS EVENING. HAVE AMENDED METROPLEX TAFS TO SHOW TSRA POSSIBLE ACROSS THE METROPLEX TAF SITES AFTER 1Z...WHICH MAY BE A LITTLE SLOW. WILL CONTINUE TO WATCH RADAR TRENDS AND MAY HAVE TO BUMP UP ARRIVAL TIME OF STORMS AN HOUR OR TWO. TR.92 && .PREV DISCUSSION... 306 PM CDT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN PORTIONS OF NORTH TEXAS...MAINLY ALONG AND SOUTH OF THE RED RIVER. THESE STORMS HAVE AMPLE INSTABILITY...BUT POOR VERTICAL WIND SHEAR. THUS...THE STORMS LIKELY WILL WEAKEN AS THE SUN LOWERS LATER THIS EVENING. BEYOND TODAY...THUNDERSTORMS WILL BE ACTIVE ACROSS NORTH TEXAS AGAIN SUNDAY...AND TO A LESSER EXTENT MONDAY AND TUESDAY. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 91 70 91 75 / 70 40 10 10 10 WACO, TX 75 98 70 94 72 / 20 40 30 20 10 PARIS, TX 73 90 65 90 71 / 70 20 20 10 10 DENTON, TX 70 93 64 93 71 / 70 30 10 10 10 MCKINNEY, TX 71 92 64 92 69 / 70 40 10 10 10 DALLAS, TX 72 93 73 93 77 / 70 40 10 10 10 TERRELL, TX 73 92 67 92 71 / 70 40 20 10 10 CORSICANA, TX 74 91 69 91 72 / 30 40 30 20 10 TEMPLE, TX 74 93 69 91 72 / 20 40 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/25/84/77
Hazardous weather outlook, Jun 28, 3:06 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 306 PM CDT SAT JUN 28 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 306 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING...BEGINNING NEAR THE RED RIVER AND SPREADING SOUTH THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE SUNDAY MORNING GENERALLY NORTH OF INTERSTATE 20 SLIDING SLOWLY SOUTH ACROSS NORTH TEXAS BY THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. IN ADDITION HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER SOUTH OF INTERSTATE 20 ON MONDAY. AREAS SOUTH OF A LAMPASAS TO WACO TO PALESTINE LINE WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED NORTH OF INTERSTATE 20 THIS EVENING.
In the hours before
Special weather statement, Jun 28, 9:13 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SAT JUN 28 2008
TXZ093-094-290245-
GRAYSON TX-FANNIN TX-
913 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN FANNIN COUNTY
EASTERN GRAYSON COUNTY
AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BONHAM...MOVING SOUTHEAST
AT 8 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...BONHAM...ECTOR...
SAVOY...AND WHITEWRIGHT.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3378 9611 3362 9606 3337 9636 3355 9650
3376 9643 3376 9638 3371 9634 3371 9631
3377 9629 3377 9622 3376 9619
TIME...MOT...LOC 0213Z 331DEG 7KT 3351 9634
25Special weather statement, Jun 28, 9:40 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT SAT JUN 28 2008
TXZ094-290315-
FANNIN TX-
940 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FANNIN COUNTY
AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF BONHAM...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LEONARD.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3350 9625 3338 9611 3337 9612 3337 9621
3335 9634 3340 9638 3345 9638 3345 9637
3351 9637 3354 9636
TIME...MOT...LOC 0240Z 338DEG 9KT 3335 9628
25Special weather statement, Jun 28, 9:59 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT SAT JUN 28 2008
TXZ105-290330-
HUNT TX-
959 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF GREENVILLE...MOVING
SOUTHEAST AT 21 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CELESTE AND
GREENVILLE.
CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL OF 1 TO 2 INCHES MAY RESULT IN FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3291 9625 3305 9629 3306 9629 3336 9628
3336 9622 3337 9621 3337 9616 3300 9588
TIME...MOT...LOC 0259Z 324DEG 19KT 3331 9623Local storm report, Jun 29, 1:18 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 AM CDT SUN JUN 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 S GAINESVILLE 33.59N 97.15W
06/28/2008 E0.75 INCH COOKE TX EMERGENCY MNGRLocal storm report, Jun 29, 1:20 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 AM CDT SUN JUN 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL CELINA 33.32N 96.78W
06/28/2008 E0.75 INCH COLLIN TX AMATEUR RADIOLocal storm report, Jun 29, 1:27 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CDT SUN JUN 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 N KRUM 33.31N 97.23W
06/28/2008 DENTON TX TRAINED SPOTTER
MULTIPLE MOBILE HOMES WITH ROOF DAMAGE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:14 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jun 28, 7:20 PM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Jun 28, 8:34 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 26 min |
| Jun 28, 8:38 PM CDT | Special Weather Statement | FWD | Fannin | 37 min |
| Jun 28, 9:09 PM CDT | Special Weather Statement | FWD | Hopkins | 36 min |
| Jun 28, 9:13 PM CDT | Special Weather Statement | FWD | Fannin | 32 min |
| Jun 28, 9:40 PM CDT | Special Weather Statement | FWD | Fannin | 35 min |
| Jun 28, 9:59 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Jun 29, 12:38 AM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 2 hr |
| Jun 29, 8:18 AM CDT | Areal Flood Advisory | FWD | Hopkins | 117 min |
| Jun 29, 8:43 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Jun 29, 2:49 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Jun 29, 4:17 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.